The mental is harder than the physical. What are you doing to keep your mind occupied? Book? Movie? Also have you tried to get up an move around? As hard as it was, walking actually helped me with the pains, and fatigue of withdrawal
Are you still around?
It has been over 2 hours.
We all know what you're going through, but, it also sounds like your addict brain is looking for any reason to stop detox. A duck - no car - a depressed friend - no car...Sorry, but none of those is a valid reason to stop getting clean. Don't give in. If you do, you'll be right back to square one. Take a look at how silly the reasons for stopping detox are, compared to your mental and physical health. Don't get me wrong - I understand. I stopped a taper and started full blown using meds because I wanted to mow my lawn but the mower had no gas - the world was coming to an end. Good luck; you know what you need to do. K
We all do understand what you are going thru. We also know what an addict brain can do and it is playing hell on you today. None of what you listed is a reason to stop your detox. Get yourself busy, turn on some music, take a warm bath, stay off FB, go outside and get some fresh air. What day are you on? Do you still have pills around?
I can't say it any better than the last two posters. We all understand the things you're feeling because we were there. The fact is that there will always be reasons that your brain can come up with to use. You have to push those thoughts aside long enough to get healthy. Do what dominosarah suggests, take a hike, a hot bath, go for a drive and crank your music, make yourself busy.
A lot of us, myself included are pain management patients. I had trouble with the short term med they gave me, but when I was put on a longer acting med I never took more than prescribed, I actually took less, sometimes forgetting to take it at all. Like you I decided one day to stop it. Even if you never "abuse" your med, you're brain still becomes used to it and stops producing chemicals because the pills are supplementing them. It may not seem possible now, but my pain level actually went down once the meds were completely out of my system. Do I still have days with pain? Yes, but it's surprisingly more manageable. I know it's hard and that you're trying. We're all just trying to walk you thru it. The info everyone gave was a huge benefit to me and hopefully will be to you as well
I am proud to be lumped together with my fellow recovering addicts. All we did was give you suggestions on how to get thru the mind games. We also know how quickly these meds can turn on someone.
All the best~
Being old doesn't make pain worse and taking pain killers won't make your duck happier.
Being on opiates for a long time changes our brain chemistry. We feel more pain than we do once we're off them and we think of them any time we're stressed(like when our duck is sad).
Please don't lump me together with "actual addicts".......please....so offensive......let's call you a factual addict ............it's a fact.....addicts come in all sizes colours, status, religions, vocations and even those of the intellectually challenged.
When you get your computer back up, I sure hope you read my reply to you over in the Pain Management. I do wish you all the BEST!!
That post is here on our forum now.
I need help. I have been on hydrocodene for 10 years for pain mananagement. I need help. I want to get off of them. I am weaning off. I went from 8 to 6 10/325's over last 5 weeks. I am afraid of what I have been reading. I already suffer from depression, and do have real pain. the drug does not give me a "high" at all. I have been on the same dose for 3 years. Will that help me at all? I have to keep this private. I have 2 kids ages 16 and 12. My husband and I did not know how bad these drugs were. My doctor still thinks I am taking the 8 dose. Please help me, I can't afford to go to rehab, or get help professionally. My plan is to slowly taper off, and then completely go off in the summer when I can afford the time. Will I have more depression? I can't handle that. Does dosing down help my body get adjusted at all or is it too late?
Hi and welcome~
If you look at the top of this page you will see a box to Post a Question. Click on that and you can copy and paste what you wrote above. That way you will have your own thread and will get the help we can give you.